Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
76 Posts
Discussion Starter · #1 ·
My doc just prescribed this medication for me. I been taking it for the last 3 days but only a 1/2 of one. I was just wondering if anyone else is taking this medication and how they reacted to it. Thanks
 

·
Registered
Joined
·
1,908 Posts
My GI doc just put me on it yesterday. I had been on elavil 10mg/day at bedtime for about 5 weeks and didnt note any improvement and thought it was making me C. This drug, nortrip(cant spell it sorry) isnt supposed to be as constipating. I am supposed to take 10mg for 7 days and then if I have no improvement ( I am taking it for pain)increase the dose to 20 mg. I think you have to slowly build up to the correct dose for you. Sorry I cant be more helpful. Hope it works for you and for me
 

·
Registered
Joined
·
1,908 Posts
I just checked the bottle from the pharmacy and the name of the med is imapram HCL which I thought was the generic for nortriptoline(again excuse the spelling)which is what the script was for. I think there are alot of these meds that are interchangable and similar.
 

·
Registered
Joined
·
1,908 Posts
I just called my pharmacy to double check just what med I was prescribed, they all sort of sound alike. The RX was for imipramine/tofrinal(sp) when I said nortryptoline I was wrong. We are both on the same drug. Just curious what dose are you taking half of? 10 or 20mg?
 

·
Registered
Joined
·
76 Posts
Discussion Starter · #5 ·
I am taking 50 mg of imipramine. I been taking a half of a pill since last friday and popped a full pill for the first time yesterday. It really freeked me out. I took it at night before bed like prescribed and when I woke up I felt really loopy, dizzy, and seemed like my heart was pumping really hard. I didn't have time yesterday because it threw me into a panic attack and by the time I came out of it the doc was gone so I went back to my half of a pill. Today I didn't have the same problems but I woke up in a mild panic attack and I called my doctor. He hasn't returned my phone call yet. I don't want to scare you or anything but thats just how I reacted to it and I have a very low tallerace for medication. Hope things work out for you. Let me know how things turned out
 

·
Registered
Joined
·
167 Posts
I know this drug very well. I was on it for several years for depression. At one point, I was taking 600 mg a day.I wasn't aware that imipramine was given for pain, though I suppose that any of the trycyclics could be used for pain. The two trycyclics that seem to be most often used for pain are Pamelor (nortryptiline) and desipramine (I don't know the brand name). Both of these can cause tachycardia. I suppose that it's possible that imipramine can do this too, but I think that the tachycardia is due to these drugs' effect on epinephrine. Imipramine isn't supposed to have such a marked effect; I may be wrong about this. I have had problems with rapid heart beat (tachycardia) on desipramine and nortryptiline. I never had this kind of problem, even on massive dosses of imipramine. All the trycyclics can effect blood pressure.You have to keep in mind that you are on really, really small doses of these medications. For example, I am now taking 25mg 2x a day of nortryptiline. That is considered to be a small dose also.Steven
 

·
Registered
Joined
·
1,908 Posts
I thought about it some more and deceided that i should try to stick with the elavil, when it works some people say it works very well, I guess they are all trial and error. The reason I wanted to try something different than elavil was cause I thought it could be making me C. Since I am both C and D and the C currently isnt that bad, my DR had at first suggested that I go up to 20mg and try and get some benefit from the med. I had only taken 1 of the tofrinal (10mg) so my blood levels really hadnt gone down (the elavil) so I'm gonna give it a shot at 20mg/day. The only side effect I had from the elavil was possibly C so I hope I dont get any from increasing the dose. Anyway thats what I'm gonna do and I faxed a message to him to that effect.
 
1 - 7 of 7 Posts
Top